Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?

Reflect on your worldview by answering one of the following questions:
June 18, 2019
Which of the following adverse effects would need the nurse’s immediate attention?
June 18, 2019

Question

Week 6 quiz

Question 1

A 65-year-old woman has an advanced form of rheumatoid arthritis. Her treatment includes a regular dosage of methotrexate. The nurse will advise her to take which of the following vitamin supplements while taking the drug?

A) Vitamin A
B) Vitamin B
C) Vitamin C
D) Vitamin D

Question 2

To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse should

A) administer calcium supplements.
B) position the patient in the side-lying position.
C) administer carbohydrates.
D) monitor for nausea and vomiting.

Question 3

A female patient with a diagnosis of type 1 diabetes mellitus has been experiencing increasing neuropathic pain in recent months, a symptom that has not responded appreciably to conventional analgesics. The patient’s care provider has begun treatment with gabapentin (Neurontin). How is the addition of this drug likely to influence the management of the patient’s existing drug regimen?

A) The patient may be required to temporarily hold her other medications until a stable serum level of gabapentin is achieved.
B) It is unlikely to influence the patient’s other medications because gabapentin does not interact with other drugs.
C) Gabapentin is contraindicated with the use of exogenous insulin.
D) The patient’s medication-related risk for renal failure must be assessed prior to the use of gabapentin.

Question 4

A nurse is caring for a patient who has been diagnosed with hypothyroidism. Levothyroxine (Synthroid) has been prescribed. Before the drug therapy is started, the nurse will assess for which of the following?

A) History of taking anticoagulant drugs
B) Allergy to seafood
C) Hirsutism
D) The patient’s age

Question 5

A nurse is caring for a male patient who has a spinal cord injury due to a motorcycle accident. He has been taking dantrolene (Dantrium) for 2 weeks. The nurse will monitor which of the following?

A) Prothrombin time and partial thromboplastin time
B) Urine specific gravity
C) Alanine aminotransferase and total bilirubin levels
D) Follicle-stimulating hormone levels

Question 6

A nurse is assessing a patient who has come to the emergency department complaining of back spasms. The patient states that he has a history of opioid addiction and does not want to take any drug that “puts me at risk of becoming physically dependent.” Which of the following medications would the nurse question, if ordered?

A) Methocarbamol (Robaxin)
B) Orphenadrine (Norflex)
C) Cyclobenzaprine (Flexeril)
D) Metaxalone (Skelaxin)

Question 7

A 40-year-old woman with a diagnosis of fibromyalgia has been prescribed cyclobenzaprine (Flexeril) as an adjunct to her existing drug regimen. What nursing diagnosis should the nurse prioritize when updating the nursing care plan for this patient?

A) Risk for Injury related to CNS depressant effects
B) Diarrhea related to anticholinergic effects
C) Altered Nutrition, Less than Body Requirements, related to appetite suppression
D) Impaired Swallowing related to increased muscle tone

Question 8

A nurse is working with a 57-year-old man who is a former intravenous drug abuser. He has been prescribed a weekly dosage of methotrexate for his rheumatoid arthritis. Which of the following will the nurse include in her teaching plan for this patient?

A) Avoid high-fat foods
B) Drink plenty of water every day
C) Take the tablets before bedtime
D) Avoid red meat

Question 9

Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?

A) The resident has not eaten breakfast because of a recent loss of appetite
B) The resident’s apical heart rate is 112 beats/minute with a regular rhythm
C) The resident had a fall during the night while transferring from her bed to her bathroom
D) The resident received her annual influenza vaccination the previous day

Question 10

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp